1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 and Metformin side affects.

Discussion in 'Type 2 Diabetes' started by chocks63, Oct 14, 2018.

  1. Colinelliott

    Colinelliott Type 2 · Newbie

    Messages:
    1
    Likes Received:
    2
    Trophy Points:
    43
    I
    I had same reactions doctor changed me on to Gliciazide 80mg take 2 daily no side affects and works for me.
     
    • Like Like x 2
  2. John418

    John418 Type 2 · Member

    Messages:
    6
    Likes Received:
    13
    Trophy Points:
    43
    Hi Paul
    I had the same side affects when I started with Metformin. It was so bad that the docter had to make a home visit. He immediately stoped the medication and prescribed Tesavel 100mg. I think the active ingrediant is Sitagliptina. I think that is correct but I live in Spain and my Spanish is not that good. I have had no problems and my blood suger is well under control.
     
    • Like Like x 1
  3. nic02

    nic02 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
     
  4. nic02

    nic02 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Have you tried a different brand. I can only use teva have nearly every side effect with others.
     
  5. Dhoyle

    Dhoyle · Newbie

    Messages:
    1
    Likes Received:
    1
    Trophy Points:
    3
    When do you take the Metformin?

    I take 1000mg modified release, in one tablet, daily. If I take it with my evening meal, I don’t have any problems. However, if I forget and take it later, I get the same symptoms as you. I also take dapagliflozin which made an instant difference to my bs.

    I’ve also gone low carb for the last week, my meter reads 6.2; and I forgot to take my morning alogliptin and dapagliflozin! It was hitting 12 regularly before (lost 5 lbs too).
     
    • Like Like x 1
  6. togram

    togram Type 2 · Member

    Messages:
    12
    Likes Received:
    4
    Trophy Points:
    23
    Hi, I had some of those side effects and was advised to take it in the evening. They definitely improved. I'm happy to say that I've lost over 6st and last week my dose was cut by 1/3rd.
     
    • Like Like x 1
  7. connon

    connon · Newbie

    Messages:
    3
    Likes Received:
    2
    Trophy Points:
    3
    I have tried Metformin 4 times in the past 10 years before resigning myself to the fact I could not tolerate this most used and generally effective diabetes II medication although my problems with it were cardiac related rather than gastric.
    I am now on 60mg MR Gliclazide x2, Sitagliptin 50mg x 1 and Forxiga [Dapagliflozin] 10mg x 1 and my HbA1C is better at 52 but obviously still too high.
    Incidentally before Dapagliflozin was added an extra 50mg of Sitagliptin was tried but that was thought to have caused the severely inflamed throat that quickly followed and was immediately stopped.
    Dapagliflozin apparently works by modifying kidney function to allow the release of sugar through the kidneys so make sure you let anyone taking urine samples from you know if you are on it otherwise they will think you have an even bigger diabetes problem.
    If I remember correctly the earliest simple test for advancing diabetes was whether or not there was sugar in the urine and with Dapagliflozin there definitely will/should be.
     
    • Like Like x 1
  8. Dearoldedaddy

    Dearoldedaddy Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi Chocks63 I was put on Metformin 500mg tablets at the rate of 6 per day for type 2 . I was constantly tired and listless. over time that was reduced to finally end up with just two per day. My glucose levels were still on the low side. I now do not take any diabetic medication just manage through a low carb high veg diet. My average blood sugar levels are no higher than 6.5mmol but no lower than 5.0mmol. My blood pressure has stabilised my weight is more acceptable and I generally feel better in myself.
     
  9. ijcrowland

    ijcrowland Type 2 · Member

    Messages:
    15
    Likes Received:
    1
    Trophy Points:
    23
    Am I being stupid - what is MR? Was put on ordinary Metformin when first diagnosed and had all the side effects you mention. Took me years to be seen by a consultant was told me about slow release. Have to say seem ok with this. Different meds have been tried on me but feel I must warn you about canagliflozin. Don't know if this has same side effects on a male (I am female) but it makes you go to the loo more often and boy did I get thrush big time. So be warned. Consultant only seems to want to persuade me to inject myself but having read the side effects, there is no way I can go back to suffer those. He did mention new drugs coming out soon.
     
  10. connon

    connon · Newbie

    Messages:
    3
    Likes Received:
    2
    Trophy Points:
    3
    MR is Modified Release
     
    • Like Like x 1
  11. bulkbiker

    bulkbiker Type 2 · Master

    Messages:
    13,159
    Likes Received:
    9,934
    Trophy Points:
    298
    Wow loads of newbies on one thread..
    Hello and welcome

    @Colinelliott
    @John418
    @nic02
    @Dhoyle
    @connon
    @togram
    and
    I'll tag you all into a post for @daisy1 for the intro to how a lot of us control our blood glucose and even get off some of those pesky medications!
    How does that sound?
     
  12. Jester 2

    Jester 2 Type 2 · Member

    Messages:
    12
    Likes Received:
    5
    Trophy Points:
    43
    I have been on metformin for nearly a year now. the only side effect is going to the toilet,which suits me fine as I had trouble going before. you need to go back to your doctors for an alternative.
     
  13. connon

    connon · Newbie

    Messages:
    3
    Likes Received:
    2
    Trophy Points:
    3
    Thrush is a known side-effect of the 'gliflozin' and made more likely by the deliberate sugar release by the kidneys [which normally prevent this] into the urine. Extra water consumption recommended might also account for some increased frequency.
     
  14. GhostBuster

    GhostBuster Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Metformin didn't agree with me too.
    Last couple of years on Sitagliptin 50mg. Just one tiny tablet a day with or without meals works for me.
    I think maybe Metformin is the first choice due to cost, I might be wrong.
     
  15. chocks63

    chocks63 Type 2 · Member

    Messages:
    24
    Likes Received:
    9
    Trophy Points:
    43
    Metformin is not for all.Its just getting the right meds for the individual , we are all different what works for you might not work for others. I am glad you got it stable..fingers cross eh! :)
     
  16. chocks63

    chocks63 Type 2 · Member

    Messages:
    24
    Likes Received:
    9
    Trophy Points:
    43
    yes your right. I am Gliclazide 30gm MR once a day. for now. Hope I do get the side effect like before.
     
  17. Tony61

    Tony61 Type 2 · Member

    Messages:
    18
    Likes Received:
    8
    Trophy Points:
    43
    I have had chronic fatigue for over a year now to the point i just crash out through the day i have never been one for day time naps its a tiredness ive never felt before its started to depress me which i already have through PTSD,been to the doctors and had blood tests and nothing but come back in three months if you still have which ive done several times now with no progress and as said ive had it over a year now,I'm on 2000mg of Metformin a day so I will now put it to the doctor and see what they say although I have questioned if it was my diabetes...
     
    • Like Like x 1
  18. Keith_Simpson

    Keith_Simpson Type 2 · Active Member

    Messages:
    29
    Likes Received:
    10
    Trophy Points:
    23
    Insulin because there is no side effect [obviously be careful to avoid hypos] & it gives you back control, where previously the diabetes was in control. When I tried Metformin, it gave me Raynaud's syndrome, which is to say extremely cold extremities.
     
  19. chocks63

    chocks63 Type 2 · Member

    Messages:
    24
    Likes Received:
    9
    Trophy Points:
    43
    Nice one..fingers crossed for me lol
     
  20. ZESTRIL

    ZESTRIL Type 2 · Active Member

    Messages:
    27
    Likes Received:
    5
    Trophy Points:
    23
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook